# SDR AALA200802671

- Difficulty date: October 3, 2008
- Submitted: November 4, 2008
- Operation: Air carrier
- Aircraft: N420AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49332
- Aircraft time: 64,621 hours
- System (JASC): 3422 · Directional Gyro and Indicating System
- Part: Gyro
- Condition: Malfunctioned
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: G
- Precautionary procedure: A

## Discrepancy

DFW - HEADING FLAG CAME ON AFTER TAKEOFF AND NUMBER ON COMPASS DRIFTED OFF 45 DEGREES.  AUTOPILOT FAILED.  BOTH FLIGHT DIRECTORS FAILED.  RETURNED TO DFW AND LANDED WITHOUT INCIDENT.  REPLACED NUMBER ONE DIRECTIONAL GYRO.  SYSTEM GROUND CHECKED NORMAL OPERATION.
